Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Developed severe leg pains. Taking Lofibra. Side effects of medicines?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
I have been taking Lofibra for more than a year and recently developed severe leg pain/cramps. My doctor told me to stop taking the Lofibra but how long will it take before I start feeling relief?
Posted Fri, 31 May 2013 in General Health
Answered by Dr. Luchuo Engelbert Bain 2 hours later
Hi and thanks for the query,
Lofibra used in the management of serum cholesterol levels could have some side effects. One of these is skeletal muscle breakdown. This is certainly what happened in your case and thus warranted stoppage of the drug to avoid other serious complications.

Doing a kidney function test is usually recommended since a muscle compound, myoglobin usually released and might have consequences on the kidneys. A careful examination is also required to actually be sure that observed symptoms are due to the drug.

Management involves mainly that you stop the drug as is the case with you. The pain takes a few days to months depending on the patient. But generally, by the end of the first month, most patients experience already significant relief. You need to drink much water and fluids and may take some analgesics in case the pain is so severe. But is sure is, the pain and cramping shall reduce progressively.

Thanks and hope this helps. Do not hesitate asking further questions if need be.
Best regards.
Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor